# SDR 0501359949

- Difficulty date: August 29, 2005
- Submitted: August 30, 2005
- Operation: Air carrier
- Aircraft: N8928E
- Make and model: Doug DC-9-31
- Aircraft serial: 45865
- Aircraft time: 69,590 hours, 73,735 cycles
- System (JASC): 2133 · Pressure Regulator/Outflow Valve
- Part: Seal
- Condition: Migrated
- Location: Outflow Valve
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, A

## Discrepancy

WHEN CLIMBING THROUGH FL250 THE CREW NOTICED THE CABIN ALTITUDE WAS AT 8000 FEET AND CLIMBING AT 500 FPM.  THE AIRCRAFT WAS LEVELED AT FL250 BUT THE CABIN CONTINUED TO CLIMB.  CREW DECLARED AN EMERGENCY, INITIATED A RAPID DESCENT TO 10,000 FEET, COMPLIED WITH THE EMERGENCY CHECKLIST & COM, AND DIVERTED TO BNA.  LANDING WAS UNEVENTFUL AND MAINTENANCE FOUND THE SEAL MIGRATING OUT OF POSITION ON THE NEGATIVE PRESSURE RELIEF VALVE PREVENTING THE VALVE FROM SEATING.  THE SEAL WAS REINSTALLED ON THE RELIEF VALVE, A VESSEL LEAK CHECK PERFORMED, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
